Jacqueline P’s Story
June of 2014 my life changed forever due to swallowing three prescirbed CIPRO for a suspected UTI. Two weeks after ending the med I began having a burning sensation on the back of one leg. The following week resulted in Clonus in the other leg. A week later I woke up with neuropathy in both legs from the thighs down to the feet, in both arms and hands, in my face and scalp, blurred vision, dizziness, proprioception issues, loss of ankle reflexes, headaches, complete vitamin deficiency in just about every vitamin known. I had read about the ” rare” occurance of tendon rupture. But I had never read about the possibility of nerve damage. In 2007 I had a disc repair and knew full well what nerve pain is like. Had a read there was a chance of nerve damage I would have NEVER taken this medication. I have spent thousands of dollars being tested for autoimmune, MS and a host of other diseases that could have caused this. All negative. I am told by my doctors that there is no code for fluroquinolone toxicity and that there is also no known treatment. I am being told there are no answers, I may or may not loose my site, I may or may not end up in a wheelchair. I can no longer drive long distances for work or to visit family, I can not longer hike, run, or distance walk with my children. I am in physical therapy. I sit and I wait praying that the nerve pain does not become severe as I am allergic to 90% of the medications available for pain. All because I was prescribed an antibiotic. All because I trusted the physicians and pharmacies to provide something safe. My life is forever changed because of three antibiotic pills. The doctors fight to control the vitamin deficiencies with injections which are not responding. They throw their hands up and do not know how to treat what is happening other than attempt to control symptoms.